Anyone on Rituximab or Mab Thera?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 2/5/2010 1:31 AM (GMT -7)   
Just looking for personal experience on this med. Anyone on it or know someone on it? Or have stories to tell?
 
Just been recommended to go on it for failing humira and infliximab (remicade). I'd be grateful of any feedback.
 smilewinkgrin
Thanks, golitho

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 2/5/2010 3:29 AM (GMT -7)   
I know a little bit about it because my Mum was on it for chemo. Can I help?
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 2/5/2010 2:08 PM (GMT -7)   
Hi Ivy, Of course you can help. Like all new meds, I research them and go through angst over all the potential side effects. How did your Mum cope? It sounds as if the two infusions are pretty heavy duty on your system, heart racing, hard to breathe , pain in limbs. I won't go on, I'm assuming that this passes?
 
How long did it take her to recover from the infusions themselves? How long before she noticed any improvement? They say it can take 3 months?
 
Is your Mum ok now? What cancer did/does she have?
 
I appreciate any first hand knowledge, thanks Ivy, golitho

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 2/5/2010 2:57 PM (GMT -7)   
Hmmm. It sounds as if the infusion regimen is quite different for RA than it was for cancer.

It's amazing how it works for cancer: somehow it affects the cancer cells so that the chemo can penetrate them more easily, and zap them.

It's hard to know whether she had any side effects because the Rituximab would always be given in conjunction with the other chemos (four in all, if I remember rightly) and, of course, chemo makes you incredibly sick. I watched for side-effects, and I didn't notice any more than we usually get after Humira & Rem: more fatigue, some aches, things like that.

One thing I really noticed was how blase the chemo doctors & nurses were about 'mab therapy, as opposed to ours. I don't know what it's like in rheumie-world, but in gastro-world there's still a fair bit of anxiety about using Rem, Humira etc and that, of course, makes us feel scared. I think the onco people have a slightly different perspective, given how toxic their other medications are.

Still, bear in mind that this was for cancer therapy. Maybe you'll be getting a different dose, and that's why they talk so much about the potential side effects.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 2/5/2010 2:58 PM (GMT -7)   
ps. Thanks for asking, btw: Mum didn't make it. The chemo worked, but the cancer came back as soon as she stopped infusions, and they couldn't give her any more as this was relapse #3 and the chemo would have killed her, even if the cancer didn't. I miss her. :-(.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


all4relief
New Member


Date Joined Feb 2009
Total Posts : 11
   Posted 2/6/2010 6:52 PM (GMT -7)   
smurf If you are talking about Rituxan,  I had 2 infusions last spring.  They did absolutely nothing for ME.  I didn't have any terrible reactions, although, what I did feel was really gittery for several weeks after each infusion.  I noticed that my sugar levels were skyrocketing as they had been low before.  ( I was borderline and had good numbers for over 2 years till the infusions.  They say diabetes is NOT a response to the treatment but I believe it was for me).  After the treatments I was in such terrible shape that my husband had to help dress me and I was in misserable pain.  I had to increase my daily dose of Prednisone to 20 mg so that I could begin to function.  Previously I had been on Enbrel which had worked well for a few years then stopped working.  After the infusions I tried Kineret  and had terrible skin reactions to it and didn't feel it was really working either.   I am now on Humira and off the pred.  My joints are doing ok but now I'm having lots of muscle pain.  My Dr says I have RA from He**!  It has been a rough year since I started preparing for the infusions and with the problems since.  Now, I do NOT wish to discourage you from trying it as I know everyone reacts to all these meds so differently.  You asked for experience and my negative one is all I have to offer.    Please if you try it and it works for you please post again to let us know the positive outcome too.  I was personally worried about the infusions and it seemed the more I tried to read up on it the more I was concerned as I couldn't find answers to MY questions.  It is merely just like having an IV hooked up.  They really don't usually take a full 8 hours to get it in you, if your doing well they keep speeding up the drip.  On the day you go dress comfortable and bring along some thing to occupy your time.  A book some hand sewing for something.  Sorry this is so long but I send my best wishes to you for a wonderul success.

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 2/6/2010 9:31 PM (GMT -7)   
Firstly thankyou Ivy for sharing your Mom's story, I am so sorry she didn't make it. It must have been so awful for you, my Mum is 83 and still really well, I live in another country and ring her most weekends, but I miss her too and she's still alive. I'd hate to lose her, so I can imagine what its like for you. My heart goes out to you.

Mum's are so special arn't they? I try to be as good a mom to my daughter, try to be a rock, full of love and acceptance, not easy with a 16 year old! But thankyou forsharing and I'm sorry if I brought up painful memories.

Thanks all4relief, I'm surprised they had you on MabThera before trying humira. I thought you had to fail humira before they would aprove it, but maybe its different in the States. Sounds fairly heavy duty though, gettng the shakes and stuff, don't know if I like the sound of that?

I've had remicade via infusion so know how that goes, did you have the medrol infusion before the rituxin? To stop side effects? Just curious.

Thankyou both, I am open to any feedback, good or bad, golitho
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:12 PM (GMT -7)
There are a total of 2,733,318 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
391 Guest(s), 12 Registered Member(s) are currently online.  Details
Bololidat, MDNative, TOOTY, Almost a 10, Charmed3, NevadaMike, pressurehead, brucen36, LiveJoy, trumpet123, Broncofan18, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer